Jordi Altés, MD; Joan Gascó, MD; Josep de Antonio, MD; Ana Salas, MD; Concepción Villalonga, MD
This content is PDF only. Please click on the PDF icon to access.
To the editor: The new quinolone antibacterial agents are being increasingly used in many infectious diseases. Their effectiveness and safety seem to make them acceptable, although close surveillance for new adverse effects is encouraged (1).
Cases of central nervous system toxicity have been reported in association with norfloxacin (2), enoxacin (3) and pefloxacin (4) treatment. The percentage of adverse reactions of the central nervous system related to ciprofloxacin has been estimated to be 1.6 (1). The more frequently reported central nervous system symptoms were headache, restlessness, tremors, dizziness, and insomnia. Three cases of possibly drug-related hallucinations have been reported (5).
Altés J, Gascó J, de Antonio J, Salas A, Villalonga C. Ciprofloxacin and Delirium. Ann Intern Med. 1989;110:170–171. doi: 10.7326/0003-4819-110-2-170_2
Download citation file:
Published: Ann Intern Med. 1989;110(2):170-171.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use